Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What is the cause of red patch in eye?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
I've developed a red patch in my rye. What could this be due to? Please advice!
Posted Fri, 28 Feb 2014 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 36 minutes later
Brief Answer: It can be subconjunctival hemorrhage. Detailed Answer: Hello Welcome to health care magic Iam Dr Dadapeer K, an Ophthalmologist and I answer health problems related to eye. It seems from the history that you are having red patch in the eye. Please see whether you have other features like watering, pain,discharge, blurring of vision... If you do not have any of these symptoms and it is only red patch as mentioned in your question it is because of sub conjunctival hemorrhage. It follows minor injury or rubbing of eyes. The condition is self limiting and it will resolve by two weeks and no treatment is required. If symptoms like watering discharge blurring of vision pain are present it can be infection of eyes in the form of conjunctivitis and requires treatment by antibiotic eye drops. You can send a photo of the affected eye if you are in confusion so that I can answer more accurately. Hope I have answered your question and the information is helpful to you. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor